Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

155 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have headache, blurred vision, high blood pressure and dizziness. Any brain disease?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5686 Questions

default
Posted on Mon, 24 Dec 2012 in Brain and Spine
Question: hi doctor. the past 11 months has been the worst and i just don't know what to do right now. it's all started in January when i started feeling numbness on half of my body, feeling dizzy. i went to my doctor and in the process, they found out that my blood pressure was high. however, they couldn't find the reason for the high blood pressure. i also had severe headaches. i had to go to the A&E on several occasions again with the same symptoms. i was put on blood pressure medications and the investigation began. They had to increase my blood pressure dose on 2 occasions as it was not controlling the blood pressure. i did a CT scan, a MRI and blood tests and saw a neurologist on 2 occasions. nothing. i was put on Amitryptiline and that is what i have been taking. i felt better for a month or 2 and the tingling disappeared for a while. now it's back, every day is a struggle. every day i have severe headache. it always start at the same time, around 4 pm, blurred vision, sensitivity to light, pain in back of both eyes and tingling starting on my feet and slowly moving upward my body, up to my head. it is definitely something to do with my nerves. most of the time my hear rate is high and i am only 30 years old. for a month now i have blocked ear wax and it makes everything worse. nothing makes me feel better, i have tried all the painkillers. i am sleepiness and i sleep at 3 am and it is very hard for me to wake up, never able to ear my alarm in the morning. i now noticed for the past 2 weeks, i have pain on top and back of my head, feels tender, constant tension on my back and right shoulder and tension in the head in tinglind in all body when lying on bed. i feel miserable. i just don't know what to do, can you please help me. My GP is very good as he is very active, however, because the MRI and scan is clear, they can't do anything. But i just can't continue to live like this. Can you please help me. is it possible that is a tumour, infection or bleeding in brain? i can't remember the last day i had no pain. I tough that i will also mentioned that i was on contraceptive Depo, injections for nearly 10 years and my GP stopped giving it to me around November 2011, when they realised that i had been on it for too long. my problems started in January 2012, is it possible that there are linked? i just don't know what to do
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Hi,

Thank you for posting your query.

I can understand the discomfort you are facing on account of your symptoms.

First of all, I would like to reassure you that there is no chance of you having any serious brain disease, as your MRI brain is normal.

Tumor, bleeding and infection are clearly seen on MRI, so, in your case, they are unlikely as your MRI did not show them.

The most likely cause in your case could be a migraine, where these symptoms can be present. So, I would think you should be started on migraine-preventive medications such as flunarizine, Topiramate, etc.

Regarding the contraceptive pills and brain problems, there is an increased risk of cerebral venous thrombosis-CVT (clotting of blood in brain veins) and migraine with the use of oral contraceptive pills. For excluding CVT, you can get MR venogram brain done once.

Please discuss these issues with your neurologist.

I hope it helps. Please get back if you have more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 1 hour later
the headache on back of my head is constant. i thought migraine was at front head. the pain never stop until i fell asleep but it is hard to sleep with the pain, thus i stay up till 3 o'clock in the morning. this is every day. and also the pain on my middle back and right upper shoulder is constant and feels like inflammatory. does a migraine cause all these symptoms.

Is it possible that it got worse after i did the MRI and that i should do another MRI?
doctor
Answered by Dr. Sudhir Kumar 3 hours later
Thank you for getting back with more details.

Migraine pain can be located in any part of the head. However, reading your other details, I feel in addition, you also have features of muscle tension headache and myalgia. So, in addition to migraine medicines, you may also require medications such as amitryptyline or dothiepin to relax the muscles and reduce the pain.

In addition, physiotherapy (IFT/ultrasound) of the affected muscles may help in relieving the pain. Once pain decreases, you can start regular exercises.

Please get back if you have more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Topiramate

doctor1 MD

My 30 year old son is autistic and has seizures. He has been on Topamax for quite a few years with no side affects. Right now Kurtis is taking 125 mg in the morning and 250 mg at bedtime. Our Neurologist just prescribed Trokendi XR, 200 mg in the morning and 200 mg at bedtime. The problem is that our Son cannot swallow pills and we have always dissolved his meds in orange juice. The Trokendi says not to chew, dissolve, etc. (although a couple others he takes also say not to). Haven t started it yet and do not intend to until we can talk to his Doctor just wanted your opinion on if it safe to dissolve.

doctor1 MD

Hey, I fell and got a mensicus tear in my left knee. Since then im on crutches because of a ligament aswell.since that day I lost feeling in my left hands small finger and half of my ring finger and that part of the palm aswell. The feeling has changed to pins and needles to the point of pain, the doctor took a xray of my neck and said one of the vertabraes have a little swelling around it but it should go away quick and cant be that bad. It has been a while now and I am 17 so cant just go to another doctor and our medical aid is depleted. I have to drink zytomyl which is a antidepressent of 20 mg daily ,4 * 30mg ritalin(generic methylphentidate), purbac,topiramate which is like epilum used to control intense migrain I hardly have ever since. Any advice please just as prove maybe even for my mom, it went from funny to realy cant handle. Thank you

doctor1 MD

Hello, After severe problems resulting from taking a combination of phentermine and topiramate (prescribed by my physician) almost 2 years ago, my doctor prescribed Belviq (in addition to my thyroid medications for hypothyroidism: Levothyroxine and Cytomel) to me for weight loss (because, despite performing over 300 minutes of cardio a week and, I did not lose any weight. In fact, I GAINED). I began taking Belviq 12 days ago. I ve noticed a marked decrease in my appetite (which is a good thing). Thus far, I m not experiencing the heart palpitations and shortness of breath (eventually leading to walking pneumonia) that I had with the phentermine/topiramate. I am, however, noticing that I have a slight cough that gets a little worse at night. Is this normal? Will it dissipate and/or end when my body gets accustomed to the Belviq? Please advise.

doctor1 MD

head pain
ive been having pain on the left and right side of my head above my ears on the soft spot. i went to a Neurologist and they said it was ice pick migraines and gave me topamax 25mg,Vicodin 5mg, a 6 day steroid pack. ive taken them and still am taking them but the pain is still there and feels as if its swollen or a bubble wanting to burst because the pressure. im not sure what to do...can u help?

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for bipolar, I am also on lamictal 150 mg, gabapentin 300 mg and 100 mg trazadone . Could any of these meds be...

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God...

doctor1 MD

Hello, I am 66 years old and in reasonably good health. I don’t exercise (L) but know I should! I have suffered from vertigo for 35 years. In 1981 and 84 I had a severe experience falling down and suffering extreme dizziness. Then in 2012 I had a...